Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
searching for info
avatar
EmHavinHardTime posted:
Does anyone know of a home test kit for testing Depakote blood levels? Levels are fluctuating a lot between exercise and menstrual cycle. Looking for a way for more frequent check on levels.
Reply
 
avatar
Haylen_WebMD_Staff responded:
I'm pretty sure that is a test that needs to be done in a lab. You can check all Depakote related information here:

WebMD Drugs & Medication A - Z

There are over 600 user reviews for Depakote that might give you some additional information about controlling your levels.

Haylen
 
avatar
hula_dancer73 responded:
not thta i know of. The labs alwasys did mine when I took that drug.

Theraputic levels for tht drug is 100 and mine was always 99.

mine blood levels were every month.

if it went OVER 99 they were going to switch it. IT did and I got tosic from it. I took 2000 mgs of tjhat stuff.

so they were starting the cross-titration of that drug and LAmictal.

when the two crossed in the middle of the titration it was smooth sailing even though i still had a few szs.

Depakote, Tegretol and Dilantin are all older drugs and have some nasty s/e.

I know they did on me.

if you were to do the lab to your house you would have to tournicate yourself, wipe off you elbow space with alchol, pout gloves on so you do not get jerms in it, wipes, then wipe so it dries off, then find your own vein and stry to stick it with out missing. IT is very hard to try to get a vien. then there would be the problem of where would you be taking this blood after you did this?

trust me I had to do it on patients in the ER as part of my medic training.

Some of them couldn;t even get one.

And then there are the times when you have to have sugery and they have to do all that to you and they acn;t even get a vein. One time they had to bring in an ultra sound machine to find the vein and wathc it go into the vein it was thta difficult even for them to do I got stuck 4 times before they finally got one in.

I get to look forward to that again at some point in the near furture as they are going to remove a pin from my jaw and let it fall apart and start over putting it back together again scraping bones, getting all the arthritis out of there, taking the disk out of the joing that has calified and do a fat graft from my abdoman to use inside my jaw. I have a surgeion but no date yet.

other than that you HAVE to ask your doc to order more frequent testing of you levels so they can get it to where it is suppossed to be.

hula_girl
 
avatar
clarinet2 replied to hula_dancer73's response:
Will you stop downgrading medications that did not work for you

Do you realize that you are making patients and or family members trying to learn more about seizure medications scared and uncomfortable to try them.

Some patients have had no problems or side effects with the medications that you listed as old and bad, that is not true because it all depends on the patient's body.

Please stop and think before you post downgrading information.
 
avatar
dancer86442 replied to clarinet2's response:
Good Morning Dana & Nancy,

Nancy, Dana (Clarinet) is Rite! I know you have had Bad experiences on drugs. And so have I. But,as I have said, repeatedly in my comments, "Everyone Responds to Medications Different!" And this is what you should tell them, also. IF you tell someone you had a bad Experience w/ a med or procedure, then Please include that that comment in w/ your answer.

Think about this. You have the VNS. You are having 'positive' results'. But, I remember When! Now, IF I had reported all the 'bad' experiences I have heard about That, including the comments you made when you first started the VNS program, would you want to try it?

We don't wanna lose you Nancy. You Are doing a Good Job. Just Think B4 you include 'personal experiences', especially 'bad' ones. Our Goal is to help people Realize they can 'overcome' & cope w/ any & all effects of Epilepsy, meds & treatments. Just as we have. Know we Love you! HUGS!

Love Candi
 
avatar
hula_dancer73 replied to dancer86442's response:
sorry guys i did not mean to hurt anyone out there, I just get caught up in this whole thing.

Right now I am having astruggle with the VNS. my neuro turned it up and the stuimulation is just too much for me to handle. So I go into him on the 16th and have him readjsut it.

do not woryy candi I am not going to leave just reconfgure what I say before I say it.

sorry again.

hula_dancer
 
avatar
saxofone1 replied to clarinet2's response:
Hi Dana, Candi, and Nancy

,
Yes, It is very frustrating, as well as frightening to the newbies, to hear others talk poorly about their personal experiences with a particular med or procedure because each of us will respond differently.

Nancy, I must agree with the others about negative thoughts. If I had looked at the negative possibilities of the lobectomy, I don't think I would have gone through with it. As my docs have said, "we must weigh the positives against the negatives, and look for the best solution for the individual patient."

Candi, thanks for the notice about cancer awareness day. I found my pink pin and will be wearing it tomorrow, Monday, April9.

Apology accepted, Nancy. Do stay with us 'cause each voice is important. Simply remember to look at the plus side.

Everyone have a good weeek,
angie


Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make ... More
Was this Helpful?
27 of 41 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center